MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause and root cause sub class cannot be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the product "painful open sores to the application site".A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report was received from a consumer regarding a (b)(6) female consumer who used the thermacare neck/shoulder/wrist heat wrap.Medical history included neck and shoulder tension, prior use of thermacare products, and an inactive thyroid.Concomitant products included synthroid (levothyroxine) taken daily.On (b)(6) 2021, the consumer applied the thermacare neck/shoulder/wrist heat wrap (lot number and expiration date not provided) to her neck and shoulder area to help relieve tension in her neck and shoulders.She wore the product for approximately 7 hours while she was at work.When she arrived home, she removed the product.On (b)(6) 2021, after the consumer woke up, she took a shower and while in the shower she noted painful open areas to the application site.She reported there were open sores.It was painful and very sensitive.For treatment she applied aloe and burn relief cream to the affected areas.She did not seek a medical doctor for her symptoms.The consumer did not have the package of the product.As of (b)(6) 2021, the open sores were healing, and they appeared to be scabbing over.They were not painful unless they were touched.Multiple follow up attempts were initiated but were unsuccessful.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11858043
Report Number3007593958-2021-00012
Device Sequence Number3790048
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight59